Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 28, NWS Tampa Bay, FL

June 4, 2011DeSoto County, Hardee County, Highlands County, Florida

NWS Tampa Bay, FL issued this red flag warning at Jun 4, 2011, 5:30 AM EDT for DeSoto County, Hardee County, Highlands County, Florida. It took effect at Jun 4, 2011, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2011, 5:30 AM EDT (09:30 UTC)
In effect from
Jun 4, 2011, 1:00 PM EDT
Expired
Jun 4, 2011, 6:00 PM EDT
In force
5 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL

The radar

The Tampa radar (KTBW), 84 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2011-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2011-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1913 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WWUS82 KTBW 040930
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
530 AM EDT SAT JUN 4 2011

...RED FLAG WARNING FOR HARDEE...DESOTO...HIGHLANDS...CHARLOTTE
AND LEE COUNTIES FOR THIS AFTERNOON...

.DRY HIGH PRESSURE WILL REMAIN NORTH OF THE REGION TODAY
CONTINUING THE RATHER BREEZY EASTERLY FLOW.

FLZ056-057-061-062-065-042200-
/O.NEW.KTBW.FW.W.0028.110604T1700Z-110604T2200Z/
HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE-
530 AM EDT SAT JUN 4 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 6 PM EDT THIS EVENING.

RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT
FOR AN HOUR OR TWO ALONG WITH SUSTAINED TWENTY-FOOT WINDS AROUND
15 MPH WITH SOME HIGHER GUSTS LEADING TO INSTANTANEOUS RED FLAG
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jun 4, 4:00 AM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 4, 4:00 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
400 AM EDT SAT JUN 4 2011

.SHORT TERM (TODAY THROUGH MONDAY)...
THE SHORT TERM CONTINUES TO BE DOMINATED BY DEEP AND BROAD HIGH
PRESSURE COURTESY OF A MASSIVE SUBTROPICAL RIDGE ACROSS MUCH OF THE
SOUTHERN AND CENTRAL STATES. THE FL PENINSULA REMAINS IN THE EASTERN
EDGE OF THE AFOREMENTIONED HIGH...WITH AN EXCEPTION THIS AFTERNOON
AS A WEAK SURFACE TROUGH QUICKLY MOVES ACROSS THE NORTHERN EDGE OF
THE STATE AND BRIEFLY WEAKENS THE NE CORNER OF THE RIDGE. ANY
THUNDERSTORMS THAT MAY FORM WITH THIS TROUGH WILL BE BRIEF...AND
MAINLY OVER LEVY AND CITRUS COUNTIES. WILL KEEP CURRENT ISOLATED/20
PERCENT CHANCES FOR LEVY...CITRUS AND ADJACENT COASTAL WATERS THIS
AFTERNOON.

ON SUNDAY THE RIDGE AXIS SLOWLY PUSHES SOUTHWARD AND INTO NORTHERN
FL WITH THE PREVAILING NE/E FLOW BECOMING WEAKER...BUT PROBABLY NOT
WEAK ENOUGH TO ALLOW FOR STRONG SEA BREEZES TO DEVELOP. BUT FOR
MONDAY AFTERNOON WILL GO AHEAD AND INTRODUCE ONSHORE FLOW ALONG THE
COAST AS WINDS CONTINUE TO DECREASE.

OTHER THAN THE POTENTIAL FOR BRIEF THUNDERSTORMS TODAY ACROSS
NORTHERN FL...CONDITIONS WILL REMAIN WARM AND DRY THROUGH MONDAY
WITH AFTERNOON HIGHS RUNNING ABOVE NORMALS BY TWO OR THREE DEGREES.

THE LOW LEVEL FLOW CONTINUES NE OR EAST AND ROBUST ENOUGH TO
PRECLUDE AN AFTERNOON SEA BREEZE SAT BUT SUN IS A LITTLE LESS
CERTAIN AS THE SURFACE RIDGE AXIS BEGINS TO SLIP SOUTHWARD...TOWARD
NORTHERN FL. TEMPERATURES WILL RUN NEAR OR AROUND NORMAL FOR THE
LOWS BUT THE HIGHS WILL BE ABOVE BY ONE TO THREE DEGREES.

.LONG TERM (MONDAY NIGHT-FRIDAY)...
MID/UPPER LEVEL RIDGING WILL HOLD OVER THE SOUTHERN U.S DURING
MIDWEEK THEN DRIFT WEST SOME AND WEAKEN SLIGHTLY AS A TROUGH DEEPENS
OVER THE WESTERN ATLANTIC. DISTURBANCES WILL CONTINUE TO MOVE AROUND
THE PERIPHERY OF THE RIDGE...BUT THE EXACT TIMING AND LOCATION OF
THESE VARIES BETWEEN EACH MODEL AND BETWEEN EACH MODEL RUN. EITHER
WAY THOUGH IT DOES APPEAR THAT THE SURFACE RIDGE WILL SINK SOUTHWARD
ACROSS THE REGION WEAKENING THE OVERALL EASTERLY FLOW WHICH WILL
ALLOW THE SEA BREEZES TO DEVELOP EACH AFTERNOON...AND THIS COMBINED
WITH DAYTIME HEATING AND SOME ADDITIONAL MOISTURE WILL LEAD TO
ISOLATED CONVECTION EACH AFTERNOON AND EVENING. TEMPERATURES WILL
REMAIN NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD.

&&

.AVIATION...
SOME AREAS OF MVFR CEILINGS MAY DEVELOP FOR A COUPLE OF HOURS THIS
MORNING AS DAYTIME HEATING GETS UNDERWAY...OTHERWISE VFR CONDITIONS
SHOULD PREVAIL THROUGH TONIGHT WITH SOME SCATTERED TO BROKEN CLOUDS
BETWEEN 4000 AND 7000 FEET THIS AFTERNOON AND EARLY EVENING. DEEPER
MOISTURE WILL BE MOVING INTO THE NORTHERN PORTIONS OF THE REGION
DURING THE DAY AND WILL NEED TO WATCH FOR AN ISOLATED THUNDERSTORM
NEAR THE COAST NORTH OF TPA.

&&

.MARINE...
BROAD HIGH PRESSURE REMAINS ACROSS THE EASTERN GULF WATERS THROUGH
THE MIDDLE OF NEXT  WEEK. SEA BREEZES MAY RETURN ON SUNDAY AFTERNOON
AS THE RIDGE AXIS DROPS INTO THE COASTAL WATERS FROM THE NORTH.
THERE MIGHT BE MORE EVENING SURGES...ESPECIALLY OVER THE OFFSHORE
WATERS...BUT WINDS AND SEAS SHOULD REMAIN BELOW HIGHLIGHT CRITERIA.

&&

.FIRE WEATHER...
DRIER CONDITIONS WILL CONTINUE ACROSS THE AREA. ALTHOUGH NO EXTENDED
DURATIONS OF CRITICAL HUMIDITIES...IT IS POSSIBLE TO EXPERIENCE
AGAIN HUMIDITIES BELOW 35 PERCENT FOR ONE OR TWO HOURS THIS
AFTERNOON AND COMBINING WITH WINDS IN THE 15 MPH RANGE. THEREFORE A
RFW WILL BE ISSUED FOR THE INTERIOR AND SOUTHERN COUNTIES TODAY.

LOW LEVEL HUMIDITY WILL LIKELY RECOVER SOME ON SUNDAY AND THROUGH
THE MIDDLE OF THE WEEK WITH NO FIRE WEATHER ISSUES EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  93  73  91  72 /  10  10  10  10
FMY  94  72  90  70 /  10  10  10  10
GIF  95  72  92  71 /  10  10  10  10
SRQ  92  72  90  72 /  10  10  10  10
BKV  94  68  90  67 /  10  10  10  10
SPG  91  76  89  75 /  10  10  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS
     EVENING FOR CHARLOTTE-DE SOTO-HARDEE-HIGHLANDS-LEE.

GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE WEATHER...22/AR
LONG TERM/AVIATION...69/CLOSE
Hazardous weather outlook, Jun 4, 4:53 AM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
453 AM EDT SAT JUN 4 2011

FLZ039-042-043-048>052-055>057-060>062-065-042130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
453 AM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SOME ISOLATED THUNDERSTORMS COULD AFFECT LEVY AND CITRUS COUNTIES
THIS AFTERNOON. POSSIBLE HAZARDS WILL BE HEAVY RAIN...CLOUD TO GROUND
LIGHTNING...GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS ARE EXPECTED FROM MONDAY AFTERNOON AND
THROUGH THURSDAY. SOME HEAVY RAIN...CLOUD TO GROUND LIGHTNING...GUSTY
WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST CELLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

REYNES

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.